Top
20
Doctor insights on: Zoloft Increased Anxiety

Share
1

1
Can Zoloft cause increased anxiety, shaking, diarrhea, and tiredness, on the first day of taking 12.5mg of it? What would help with these side effects

Can Zoloft cause increased anxiety, shaking, diarrhea, and tiredness, on the first day of taking 12.5mg of it? What would help with these side effects

Unusual but possible: Contact your prescriber. You may not be able to tolerate this medication. If side effects are mild it is reasonable to wait but if moderate or severe call your prescriber and consider other options. ...Read more

Dr. Heidi Fowler
3,235 doctors shared insights

Anxiety (Definition)

Anxiety is a general term for several disorders that cause nervousness, fear, apprehension, and worrying. These disorders affect how we feel and behave, and they can manifest real physical symptoms. Mild anxiety is vague and unsettling, while severe anxiety can be extremely debilitating, having a serious ...Read more


3

3
Hello ive recently increased my zoloft (sertraline) and experieincing worse anxiety since increasing.. is this normal?

Hello ive recently increased my zoloft (sertraline) and experieincing worse anxiety since increasing.. is this normal?

Not usually : Without knowing dose or condition being treated it is impossible to be more specific. Please discuss with your prescribing doctor or initiate a consult if you wish to have a second opinion. Thanks for using healthtap. Best wishes ...Read more

See 1 more doctor answer
4

4
I started 50 mg Zoloft (sertraline) five days ago i have headaches and decreased in appetite increased in anxiety should i stop Zoloft (sertraline) ?

I started  50 mg Zoloft (sertraline) five days ago  i have  headaches and  decreased in appetite increased in anxiety should i stop Zoloft (sertraline) ?

Talk to your dr.: Don't do anything without talking to your dr. It can be hard starting a new medication but you need to be able to understand the side effects and the goal of the treatment. It sounds like you need help with this transition. Are you in therapy? Therapy can be very helpful with the problems that you describe. Good luck and best wishes. ...Read more

5

5
Just started Zoloft (sertraline) 3 days ago and have increased anxiety and feeling antisocial - initial side effects?

Jitteriness syndrome: One side effect of antidepressants like Zoloft (sertraline) is something called “jitteriness syndrome” or “anxiety syndrome” - after starting antidepressant therapy, some patients feel more anxiety than before they had started. This side effect should goes away after consistent use of the drug. Nonetheless, make your doctor aware that you are experiencing the side effect in case s/he decides to alter therapy. ...Read more

See 2 more doctor answers
7

7
On day 5 of getting back on Zoloft (sertraline) 25 mg. I have had increased anxiety and dizziness. Will the effects decrease everyday?

On day 5 of getting back on Zoloft (sertraline) 25 mg. I have had increased anxiety and dizziness. Will the effects decrease everyday?

YES WILL GO AWAY: It should it might be helpful to add faster acting anti anxiety to help while zoloft (sertraline) trying to be effective it take up to two weeks gor the zoloft (sertraline) to be effective. ...Read more

See 1 more doctor answer
8

8
Just started Zoloft (sertraline) - anger for no reason and increased anxiety? Initial side effects?

Just started Zoloft (sertraline) - anger for no reason and increased anxiety? Initial side effects?

Watch carefully!: While it is possible that those side effects may disappear, it's usually a reason to make a turn-about and find other approaches to your depressive symptoms - including psychotherapy. These are not uncommon and in young men, they may be especially worrying. Definitely tell your provider and ask for alternatives to consider - especially if it doesn't change very, very soon. ...Read more

9

9
Just starting Zoloft (sertraline) - anger for no reason and increased anxiety? Initial Side effects?

Just starting Zoloft (sertraline) - anger for no reason and increased anxiety? Initial Side effects?

No: Zoloft (sertraline) or Sertraline is a selective serotonin reuptake indicated for anxiety and depression. However, different people respond to SSRI differently. Sertraline may not be the right medication for you. You may want to consult your doctor to try a different antidepressant if your symptoms do not improve or worsen. ...Read more

See 1 more doctor answer
11

11
Having increased anxiety, insomnia, and hot flashes. I increased Zoloft (sertraline) 50 to 100 two weeks ago. Can these be delayed side effects or just my anxiety?

Having increased anxiety, insomnia, and hot flashes.  I increased Zoloft (sertraline) 50 to 100 two weeks ago.  Can these be delayed side effects or just my anxiety?

Zoloft (sertraline) : Zoloft (sertraline) can be used to help all those symptoms, but in some people causes sweating, jitteriness, and insomnia as side effects. Please contact your doctor and let him/her know what's happening. You might need a different medicine or a slower titration upwards -- your doctor will want to help you get the best results. Good luck to you. ...Read more

12

12
I take Zoloft (sertraline) for anxiety. My doctor upped it from 50mg to 100mg for increased stress. I have chest pains from stress at work, what can I ask for?

I take Zoloft (sertraline) for anxiety. My doctor upped it from 50mg to 100mg for increased stress. I have chest pains from stress at work, what can I ask for?

Ask for talk therapy: In addition to the zoloft, (sertraline) you can ask for a referral to a good psychotherapist to help you with your anxiety. Medication alone will not manage it successfully. Also, if you're having chest pains you need a checkup with your family physician. Anxiety can certainly cause chest pain, but your doctors would not want to miss anything else. ...Read more

13

13
Is it possible 2get a bit of increased anxiety & agitation after first 4weeks on zoloft (sertraline)? I've had a few heart palps too, does that mean its dangerous?

It is possible: It can cause an initial increase in anxiety, but after 4 weeks, that should go away and anxiety should decrease. Some people have paradoxical responses and become more anxious, which may mean it is not the best drug for you. Worst case, the drug could precipitate a manic episode in someone with undiagnosed bipolar disorder. Have a discussion with your doctor to discuss your treatment options. ...Read more

See 1 more doctor answer
17

17
My anxiety happens daily , my dr suggested Zoloft (sertraline) but im affaid of side affects ?

Trust your doctor: After they evaluated you they made the best recommendation for you. Every drug has the potential for side effects. The key word there being potential. Most people will not experience any side effects and if they do, they're usually mild and transient. ...Read more

See 1 more doctor answer
18

18
I took Zoloft (sertraline) for my anxiety but it was too strong, is there something else I can take?

I took Zoloft (sertraline) for my anxiety but it was too strong, is there something else I can take?

Try alternatives: These include: other medications, low low doses, or no medicine and lifestyle changes. Therapy and lifestyle change (especially exercising and healthy eating) can be close to or even as effective as antidepressants for many people. Don't be afraid to try these options, especially if your depression is not severe. ...Read more

See 1 more doctor answer
19

19
I would like to stop taking my Zoloft (sertraline) (it was for my anxiety). What is the best way to quit?

I would like to stop taking my Zoloft (sertraline) (it was for my anxiety). What is the best way to quit?

Talk with provider: Coming off Zoloft (sertraline) too quickly can produce withdrawal so please make sure you talk with your prescribing provider about how to taper off the medication. Not only is this important for effective communication about your healthcare and treatment planning, but your provider can best advise you on stopping based on your health history and dosage. Be well. ...Read more

See 1 more doctor answer
20

20
Have been taking Zoloft (sertraline) for 2 months and the anxiety gets worse each day. Is this normal or cause for concern?

SE: Hello. Please let your prescribing physician know. You may not be on a high enough dose. Another possibility is that it is activating you and making you feel worse. I would flush this out with your provider. ...Read more

Dr. Heidi Fowler
1,070 doctors shared insights

Sertraline (Definition)

Also called zoloft, (sertraline) is one of selective serotonin reuptake inhibitors, with antidepressant/anti-anxiety actions. May cause headaches, nausea & ...Read more


Dr. Alan Ali
1,024 doctors shared insights

Zoloft (Definition)

Zoloft is a serotonin reuptake blocker which is a kind of ...Read more